Alert archive / Indiana / Freeze Warnings in 2009

Freeze Warning 2, NWS Indianapolis, IN

April 7, 200939 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 7, 2009, 3:05 PM EDT for 39 counties in Indiana. It took effect at Apr 7, 2009, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 3:05 PM EDT (19:05 UTC)
In effect from
Apr 7, 2009, 11:00 PM EDT
Expired
Apr 8, 2009, 8:59 AM EDT
In force
10 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 071905
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EDT TUE APR 7 2009


INZ021-028>031-035>049-051>057-060>065-067>072-080300-
/O.UPG.KIND.FZ.A.0001.090408T0300Z-090408T1400Z/
/O.NEW.KIND.FZ.W.0002.090408T0300Z-090408T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
305 PM EDT TUE APR 7 2009

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL BE DROPPING INTO THE 25 TO 30 DEGREE RANGE FOR
SEVERAL HOURS LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD
FREEZING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAS
3 follow-up statements
000 
WWUS73 KIND 080119
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT TUE APR 7 2009

INZ021-028>031-035>049-051>057-060>065-067>072-080900-
/O.CON.KIND.FZ.W.0002.090408T0300Z-090408T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
919 PM EDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

TEMPERATURES WILL BE DROPPING INTO THE 25 TO 30 DEGREE RANGE FOR
SEVERAL HOURS LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD
FREEZING CONDITIONS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
000 
WWUS73 KIND 080752
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 AM EDT WED APR 8 2009

INZ021-028>031-035>049-051>057-060>065-067>072-081400-
/O.CON.KIND.FZ.W.0002.000000T0000Z-090408T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
352 AM EDT WED APR 8 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

TEMPERATURES WILL START OUT BELOW FREEZING THIS MORNING. THERE
WILL BE AN ABUNDANCE OF SUNSHINE THROUGH THE MORNING WHICH WILL
HELP TEMPERATURES TO QUICKLY INCREASE. THEY WILL GO ABOVE FREEZING
BY 10 AM. 

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
HAINES
000 
WWUS73 KIND 081259
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 AM EDT WED APR 8 2009

INZ021-028>031-035>049-051>057-060>065-067>072-081400-
/O.CAN.KIND.FZ.W.0002.000000T0000Z-090408T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
859 AM EDT WED APR 8 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FREEZE WARNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 2:10 PM EDT, 55 minutes earlier.

Area forecast discussion, Apr 7, 2:10 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EDT TUE APR 7 2009

.DISCUSSION...UPPR PATTERN TO REMAIN PROGRESSIVE WITH LRG SCALE TROF
GRADU LIFTING OFF TO THE NE. NEXT SYS CURRENTLY OFF OF THE CA CST
XPCTD TO MOVE INTO THE PLAINS BY THURS NIGHT. MODELS IN GOOD
AGREEMENT WITH THE MAJOR DETAILS. FCST FOCUS CENTERS ON POPS AND
POTENTIAL FREEZING TEMPS TONIGHT.

APPEARS ONE LAST DISTURBANCE...CURRENTLY DROPPING SEWD THRU WRN
CANADA...WL BE ROTATING ARND LRG SCALE TROF. MODEL DATA SUGGEST THIS
IMPULSE WL MOVE THRU THE LOCAL AREA WED AFT. DOESN/T LOOK TOO
IMPRESSIVE ON H20 LOOP...BUT IT IS THERE. DEEP MOISTURE IS LACKING
WITH THIS FEATURE...HOWEVER MOST OF THE CONVECTIVE INDICES OFF THE
MODELS SUGGEST AN ISOLD THREAT OF A SHWR OR TSTM NR PEAK HEATING
WED. MODEL DATA PROG SFC DEWPTS TO NR 40 BY WED AFT...WHICH SEEMS  A
STRETCH BASED ON WHAT IS CURRENTLY UPSTREAM. WL GO WITH POPS BLW 20
PCT ON WED AND KEEP THINGS DRY FOR NOW.

NEXT SIG CHC OF PCPN ARRIVES LTR IN THE WEEK. 500MB RDG AXIS REMAINS
W OF STATE THRU 00Z FRI...SO THINK MAIN PCPN THREAT WL HOLD OFF TIL
THURS NIGHT. WL TAKE OUT POPS DURG THE DAY ON THURS...XCPT FOR THE
SW ZONES LTR THURS AFT.

BASED ON LO LVL THICKNESSES...DON/T HAVE MUCH OF A PROBLEM WITH THE
GFS MOS GUIDANCE. FREEZING TEMPS LOOK PROBABLE TONIGHT...SO WL
UPGRADE TONIGHT/S WATCH TO A WARNING. LOWS WED NIGHT MAY APPROACH
FREEZING AS WELL.

&&

.AVIATION...

DISCUSSION FOR 18Z TAFS.

VFR CONITIONS EXPECTED THIS TAF PERIOD.

EXPANSIVE CU FIELD HAS DEVELOPED WITH A BASE AROUND 5KFT IS EXPECTED
TO DIMINISH LATE THIS AFTERNOON. AFT 00Z...WITH THE LOSS OF DAYTIME
HEATING...CLOUDS AND WIND GUSTS WILL DIMINISH. OVERNIGHT WINDS WILL
BE OUT OF THE WEST-NORTHWEST AROUND 5KTS.

AS THE LOW PRES SYS OVR THE NE CONTINUES TO PULL AWAY...HIGH PRES
OVR THE PLAINS STS WL BUILD ACRS THE AREA. TIME HEIGHT SECTIONS SHOW
SOME HIGH CI PASSING THROUGH TONIGHT AS THE SFC RIDGE APPEARS TO
DIMINISH A BIT AS IT SLIDES EAST.

WEAK LOW PRESSURE WILL BEGIN TO APPROACH ON LATE WEDNESDAY MORNING.
CU FIELD IS EXPECTED TO DEVELOP WEDNESDAY AFTER 14Z.  FORECAST
SOUNDINGS AND CU RULE INDICATE SCT CU WITH CCL/S NEAR 4.5KFT ON WED
MORN. ANOTHER SHORT WAVE APPROACHES ON WED AFTERNOON AND
EVENING...BUT ATTM MOISTURE IS LIMITED. WL LEAVE OUT ANY PCPN
MENTION AFT 18Z IN THE IND TAF. WIND SPEEDS TOMORROW WILL BE AROUND
10KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

AVIATION...JP
PUBLIC...JAS
Hazardous weather outlook, Apr 7, 9:24 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 AM EDT TUE APR 7 2009

INZ021-030-031-036>038-042-045-046-048-049-055-057-063>065-069-
070-072-081330-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-RANDOLPH-PUTNAM-
HENDRICKS-HANCOCK-HENRY-JOHNSON-RUSH-BROWN-BARTHOLOMEW-DECATUR-
MARTIN-LAWRENCE-JENNINGS-
924 AM EDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A HARD FREEZE IS POSSIBLE TONIGHT ACROSS CENTRAL INDIANA AND A
FREEZE WATCH IS IN EFFECT. TEMPERATURES AROUND 30 DEGREES WILL
KILL TENDER VEGETATION OUTDOORS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY.
WHILE IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL
OCCUR...DANGEROUS CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-039>041-043-044-047-051>054-056-060>062-067-068-
071-081330-
WARREN-TIPPECANOE-FOUNTAIN-HAMILTON-MADISON-DELAWARE-VERMILLION-
PARKE-MARION-VIGO-CLAY-OWEN-MORGAN-SHELBY-SULLIVAN-GREENE-MONROE-
KNOX-DAVIESS-JACKSON-
924 AM EDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD LOWLAND FLOODING WILL CONTINUE ALONG MOST RIVERS IN
CENTRAL AND SOUTHERN INDIANA. SEE THE LATEST HYDROLOGIC
STATEMENTS FOR DETAILS.

A HARD FREEZE IS POSSIBLE TONIGHT ACROSS CENTRAL INDIANA AND A
FREEZE WATCH IS IN EFFECT. TEMPERATURES AROUND 30 DEGREES WILL
KILL TENDER VEGETATION OUTDOORS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOWLAND FLOODING IS EXPECTED THE REST OF THIS WEEK ALONG MOST
RIVERS IN CENTRAL AND SOUTHERN INDIANA. PLEASE SEE THE LATEST
HYDROLOGIC STATEMENTS FOR DETAILS.

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY.
WHILE IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL
OCCUR...DANGEROUS CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

Freeze Warnings in Indiana, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.